A multiscale polynomial filter for adaptive smoothing

There are no files associated with this record.

Title A multiscale polynomial filter for adaptive smoothing
Author Browne, Matthew; Mayer, N.; Cutmore, Timothy
Journal Name Digital Signal Processing
Year Published 2007
Place of publication United States
Publisher Academic Press
Abstract The effectiveness of Savitzky–Golay type symmetric polynomial smoothers is known to be strongly dependent on the window size. Many authors note that selection of the appropriate window size is essential for achieving the correct trade-off between noise reduction and avoiding the introduction of bias. However, it is often overlooked that, in the case of non-stationary signals, the optimal window size will vary with the dynamics of the signal. A multiresolution approach is outlined, along with criteria for varying window size with respect to translation, based on evaluation of the residuals of the smoothed data in the local region. Adaptive window polynomial smoothing is shown to be superior to fixed window smoothing for a test signal at various signal-tonoise ratios.
Peer Reviewed Yes
Published Yes
Alternative URI http://dx.doi.org/10.1016/j.dsp.2006.01.006
Volume 17
Page from 69
Page to 75
ISSN 1051-2004
Date Accessioned 2007-10-09
Date Available 2015-05-04T22:04:52Z
Language en_US
Research Centre Behavioural Basis of Health; Menzies Health Institute Qld
Faculty Griffith Health Faculty
Subject PRE2009-Analysis of Algorithms and Complexity; PRE2009-Signal Processing
URI http://hdl.handle.net/10072/15641
Publication Type Journal Articles (Refereed Article)
Publication Type Code c1

Show simple item record

Griffith University copyright notice